I’ve had a two week break from chemo. The first time I’ve gone that long in 9 months on Fulfurinox and 5 FU. I was thrilled at first. My platelets were insanely low and my oncologist felt I needed a small break to get them higher. Platelets are responsible for your blood clotting. Without enough of them you risk bleeding uncontrollably and bruising at the slightest touch. This makes using a knife, slipping on ice or scratching a big no no. My hubs has put a line on the floor of the kitchen which he says I can’t cross under pain of losing my car key. Ok, fine. Back to plastic utensils and walking carefully as well as no mani/pedi days. I’m a little nervous about skipping a week .
My neuropathy has not improved despite the best efforts of a good friend doc. I’ve also tried canabis hand cream, Gabapentin, frankincense oil, CBD ( don’t ask, I feel like Real PD is going to break down my door ). So I shuffle along with the other patients at The Cafe. We nod hello to each other, comment on a new hat or who isn’t coming back. We all seem to nap at about the same when the Benedryl kicks in. A few times I’ve fought the urge to sleep so I can observe The Cafe without any sound. It’s almost like your underwater. Muffled sounds of nurses chatting, the occasional soft alarm when a bag chemo is empty. The blue walls let you imagine your snorkeling in the Caribbean.As you reach the surface, the sounds of waking patients and bells and alarms and conversations get louder and you realize you have no snorkel, there is no ocean and the fish have disappeared.
The Chemo Cafe is an interesting place. It’s a private club you never wanted membership to. I’m grateful the club owner is a great oncologist who calls me tough and pinches my cheek every week. I’m starting on month nine which is a miracle in itself. I guess I am tough.
Thank you all for taking the time to read my rant/blog…. If you know anyone going through the same, please suggest they give it a look. Sometimes it helps to read that others are having similar experiences and thoughts.💜